MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7311
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured in as the customer's age and weight were not provided.
 
Event or Problem Description
The customer reported that at 9:27 p.M.He obtained a blood glucose reading of 53 mg/dl on his contour meter.The customer performed repeat tests on his contour next link 2.4 meter and obtained readings of 345 mg/dl at 9:50 p.M., 190 mg/dl at 9:57 p.M., 470 mg/dl at 9:59 p.M., 47 mg/dl at 10:18 p.M., and 38 mg/dl at 10:22 p.M.At this point, the customer was not presenting any symptoms of hypoglycemia and took 35 units of insulin.The customer had called ascensia diabetes care at 10:38 p.M., and during the call, the customer fainted.During the follow-up, the customer's mother stated that the customer recovered at home.No further event detail was provided.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.The test strips involved in the event occurrence expired in jul-2021.Therefore, the in-house testing could not be performed.The device history record was reviewed for the suspected contour next link 2.4 meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key11169305
Report Number1810909-2021-00030
Device Sequence Number3977283
Product Code NBW
UDI-Device Identifier10301937311502
UDI-Public10301937311502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2021
Device Model Number7311
Device Catalogue Number7311
Device Lot Number9GPEG15B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale